3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Support Forum > Depression and Weight Issues

Depression and Weight Issues Have you been diagnosed with depression, are possibly on depression medication, and find it affects your weight loss efforts? Post here for support!

weaning off lexapro

Reply
 
Thread Tools
Old 06-22-2010, 06:15 PM   #1
Junior Member
 
missfee's Avatar
 
Join Date: Aug 1999
Location: Ireland
Posts: 4

Default weaning off lexapro

hi everyone,
not been on here in yonks, but i am delighted to find this particular thread. i have been on lexapro for past 2 years, yes it saved my life in a lot of ways and i am grateful for it, but i found lately it was doing more to dull me and make me a little too insensitive to stuff. people told me, and i felt it also , that i had lost my wit and my edge, the good one!
I simply could not care, though i was far too sensitive in past (mulling for days with huge self criticism about the smallest perceived slights etc) . all about balance eh?

i put on a lot of weight since i was initially diagnosed with depression, i started WWs a month ago and found it incredibly hard to stay motivated and loss was so slow i could not care enough, so i decided to wean off. with psychiatrist advice. ouch horrible side effects, sleeplessness, brain flashes, rebound etc..
worst thing is i thought my eating was poor on lexapro, its even worse now i am weaning off, i am returning to my old crutch of take aways and eating everything that i love and is not nailed down. needing my old crutches. dulling the feeling sin the old way i guess. proving to me that the anti depressants simply dulled the old experiences.

anybody else experience this and when did u feel that the rebound was not as extreme that u needed to overeat etc?

would love to know what you all think?

mf x
__________________
pip pip!


have nothing to lose but my saddlebags and the bouncy castle that is my stomach
missfee is offline   Reply With Quote
Old 07-17-2010, 09:40 PM   #2
Member
 
Jlyne327's Avatar
 
Join Date: Jul 2010
Location: CT
Posts: 96

S/C/G: 195.6/185.6/140

Height: 5'2"

Default

Hi Missfee,
I'm was previously on Lexapro and am now on a pre-lexapro pill called Citalopram or Celexa. I was about 130 pounds when I started taking lexapro. Then once I got kicked off my dad's health care, I started with the citalopram because it's so much cheaper.

Anyway, they had to increase my medicine to the highest dose because I was still depressed on the pill. I started gaining weight on the lexapro fairly quickly. At one point my doctor tried to switch me to Wellbutrin, but that didn't do anything! I'm still on citalopram 4 years later and 193.4 pounds (i lost two pounds so far on the South Beach diet).

I totally understand feeling like you lost your "edge" or wit because of the medication. I had more pep and was willing to be spontaneous, but that wasn't the true me because it was what I remember right before being on Lexapro. I had depression the year before being put on Lexapro but was self-medicating with spontaneous/reckless "fun" activities. If I look farther back, I feel pretty similar to how I feel on my medication now.

I have no clue if my story is anything like yours, but I understand the struggle. I wish you the best of luck as you try to get off the lexapro. As I weaned off the lexapro to go onto the Wellbutrin, I had HORRIBLE headaches and those SSRI headaches are the worst! Just remember to watch for those symptoms again. I wish I was at the place in my life where I could come off of the medicine, but I'm more hopefully that it'll happen once I lose the weight and start exercising. Keep your fingers cross because I want to be able to have a baby once my fiance and I get married.

Again, I wish you the best and keep us up to date on how you are doing.
Jlyne327 is offline   Reply With Quote
Old 07-22-2010, 02:04 AM   #3
Cat Cuddler
 
doingmybest's Avatar
 
Join Date: Jul 2010
Location: California
Posts: 571

S/C/G: 287/266/150

Height: 5'5"

Default

Hi Missfee and Jlyne:

I'm glad to read your posts about Lexapro. I don't have much chance to talk about it with others.

I have also been on Lexapro for a long time after trying several medications.
I completely understand your struggles with side effects.

Lexapro has really helped me feel centered and think clearly. I often feel that it is exactly right for me. I don't know how long I will be on it but it has helped me so much.

While Lexapro may have contributed to some of my weight gain, the biggest problem for me with eating is stress. I went through a very stressful time, ate everything in sight, and put on a lot of weight. Now that my stress is reduced, I am more able to control my eating and I am exercising more. I just joined WW so I'll see how that goes. I feel that Lexapro has made me more able to focus on a plan like WW.

Medications affect different people in different ways. The important thing is to find what is right for you.

I also want to mention how tough it is to deal with depression. To me, depression is as tough (or tougher) to manage as losing weight. I feel lucky that there is help available for both issues and a website to talk about it with others.

Please keep me posted on how you are both doing.
doingmybest is offline   Reply With Quote
Reply
Posts by members, moderators and admins are not considered medical advice
and no guarantee is made against accuracy.


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off

Similar Threads
Thread Thread Starter Forum Replies Last Post
Weight gain with meds? Jtjoray Depression and Weight Issues 39 11-18-2006 10:54 PM


All times are GMT -4. The time now is 10:24 PM.






Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2